Close X
Get more out of WDDTY.com
by joining the site for free
Free 17-point plan to great health
Twice weekly e-news bulletins
Access to our News, Forums and Blogs
Sign up for free and claim your
17-point plan to great health
Free 17-point plan to great health

Twice weekly e-news bulletins

Access to our News, Forums and Blogs
OR

If you want to read our in-depth research articles or
have our amazing magazine delivered to your home
each month, then you have to pay.


Click here if you're interested
Helping you make better health choices

What Doctors Don't Tell You

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!
July 2020 (Vol. 5 Issue 5)

The Pill raises risk of depression, especially in teenagers
About the author: 
Bryan Hubbard

The Pill raises risk of depression, especially in teenagers image

The latest issue of WDDTY magazine highlights some of the dangers of the Pill—and a new study confirms it needs to be taken with caution. It raises the risk of depression, with teenage girls being the most vulnerable: they are 80 per cent more likely to be taking an antidepressant as well.

The greatest risk seems to be with the combined oral contraceptive—containing a mixture of hormones—which is the most commonly-prescribed version of the Pill. Women taking the combined Pill were 25 per cent more likely also to be taking an antidepressant, but the risk rose to 80 per cent among teenage girls aged from 15 to 19.

The risk has been highlighted in a major research study, involving more than one million Danish women aged between 15 and 34. On average, the women were 23 per cent more likely to suffer from depression than those not taking the Pill, and were taking an antidepressant for the first time.

The risk rose to 34 per cent in those taking progestin-only pills, which use synthetic progesterone, and it doubled for women using contraceptive patches.

Researchers from the University of Copenhagen suspect that progesterone may be to blame for the depression as previous studies have shown it has a negative effect on mood, especially during the menstrual cycle. In particular, it may interfere with the nervous system.


References

(Source: JAMA Psychiatry, 2016; published online September 28; doi: 10.1001/jamapsychiatry.2016.2387)

You may also be interested in...

Support WDDTY

Help support us to hold the drugs companies, governments and the medical establishment accountable for what they do.

Advertisements

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, depression and many other chronic conditions..

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

© 2010 - 2020 WDDTY Publishing Ltd.
All Rights Reserved